Acetaminophen toxicity in children

Title

Acetaminophen toxicity in children

Creator

American Academy of PediatricsCommittee on Drugs

Publisher

Pediatrics

Date

2001

Subject

Child; Humans; Pediatrics; Adult; Analgesics; Age Factors; Acetaminophen/adverse effects/poisoning/therapeutic use; Charcoal/therapeutic use; Ibuprofen/therapeutic use; Non-Narcotic/adverse effects/poisoning/therapeutic use; Overdose/diagnosis/therapy

Description

Acetaminophen is widely used in children, because its safety and efficacy are well established. Although the risk of developing toxic reactions to acetaminophen appears to be lower in children than in adults, such reactions occur in pediatric patients from intentional overdoses. Less frequently, acetaminophen toxicity is attributable to unintended inappropriate dosing or the failure to recognize children at increased risk in whom standard acetaminophen doses have been administered. Because the symptoms of acetaminophen intoxication are nonspecific, the diagnosis and treatment of acetaminophen intoxication are more likely to be delayed in unintentional cases of toxicity. This statement describes situations and conditions that may contribute to acetaminophen toxicity not associated with suicidal intentions.
2001

Rights

Article information provided for research and reference use only. PedPalASCNET does not hold any rights over the resource listed here. All rights are retained by the journal listed under publisher and/or the creator(s).

Type

Journal Article

Citation List Month

Backlog

Pages

1020-1024

Issue

4

Volume

108

Citation

American Academy of PediatricsCommittee on Drugs, “Acetaminophen toxicity in children,” Pediatric Palliative Care Library, accessed October 27, 2021, https://pedpalascnetlibrary.omeka.net/items/show/11779.

Social Bookmarking